Good morning all,

I am taking candesartan 8mg, bisopropol and digoxin. I have had a bronchial cough for about three months and think it is due to the medication, candesartan in particular. Has anyone else had this problem. If so, was the medication changed. I was previously on Ramipril which gave me mild symptoms which is why I changed to candesartan, but it seems as though I'm having greater problems with this.

I have spoken to my GP who prescribed antibiotics, even though my chest was clear.

I also asked for an alternative to bisopropol and after a lot of leafing through Mimms, she came up with Nebivolol....anyone had any experience of that? The advantages apparently are that it is taken once a day only.

I am in persistent af, and with the exception of apixaban, it's hard to see that any of the other drugs are having any positive effect. I feel worse now than I did when first diagnosed.

6 Replies

  • Hello Peddling. Sorry about your cough and the general lack of input from your medication. I had a boring little cough when I took lisinopril and when I told my GP about it I was given losartan instead and the cough went away. Years ago I took candesartan and forget now why it was changed. I currently take a small (25mgs) dose of atenolol and have no problems, although I had very cold feet when I was on a bigger dose and my heart rate was a bit slow. It's a matter of swapping about until you find what suits best with the least unwelcome side effects. I think it is well worth mentioning any adverse reactions to try to find a better solution.

  • Thank you Rellim, I am seeing the GP on Thursday. Mind you, I am coming to the conclusion that I might actually have flu.

  • Ah, well. In that case, eventually, you'll be feeling better.

  • Hi, I was changed to Candesartan( can't remember what from) because I couldn't stop coughing, it worked a treat coughing, stopped within days never to return, much to husbands relief as I was driving him mad. Best wishes Kath

  • I've been taking Candesartan for about 15 years & had no problems with cough. I don't think that it is supposed to affect you in that way, unlike other meds for hypertension. Sandra

  • Thanks all. A respiratory cough is listed on the side effects slip and mine seems to coincide with my starting to take candasartin. I will talk to the GP tomorrow.

You may also like...